# SDR CA131009004

- Difficulty date: October 9, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8102
- Engine: Pwa PW121
- Propeller: Hamstd 14SF7
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Control Unit
- Part number: 52891
- Condition: Smoke
- Location: Call Panel
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) DURING APPROACH, CREW REPORTED SMOKE HAD BEEN DETECTED IN THE CABIN. THE ACFT LANDED SAFELY ABOUT 2 MINUTES LATER, THE PASSENGERS RAPIDLY DEPLANED. THE AIRLINE SAID ELECTRICAL WIRING OVERHEATED CAUSING THE SMOKE.  OVERHEATED, RUNNING HOT, CA SWITCH PANEL.  A LOT OF DIRT AND ALSO CORROSION ON REAR SIDE OF PCB, AND 2 PCB CIRCUITS WAS FOUND BURNED.  THERE IS ALWAYS BATTERY POWER TO THIS CARD, HOT WIRED TO ENTRANCE LIGHT, AND WILL, OVER TIME BE EXPOSED TO RAIN AND MOISTURE.  THE PANEL IN QUESTION WAS INSTALLED. THESE PANELS HAVE A LIMITED LIFE DUE TO THE ENVIRONMENT.  WHEN THE AIRSTAIR DOOR IS OPEN AND IF IT IS A BIT WINDY AND RAIN/SNOW IN THE AIR, THE PANEL WILL GET WET.
